Alert archive / Kentucky / Tornado Warnings in 2016
Tornado Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 27, 2016, 6:45 PM CDT for Daviess County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 27, 2016, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:11 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
180
WFUS53 KPAH 272345
TORPAH
KYC059-280015-
/O.NEW.KPAH.TO.W.0026.160427T2345Z-160428T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 715 PM CDT
* AT 645 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR KNOTTSVILLE...OR
7 MILES SOUTHEAST OF ROCKPORT...MOVING NORTHEAST AT 55 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DAVIESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3778 8698 3782 8702 3791 8693 3790 8691
3788 8690 3788 8689 3787 8691 3784 8691
3783 8689 3784 8689 3784 8686 3781 8683
TIME...MOT...LOC 2345Z 236DEG 49KT 3784 8693
TORNADO...OBSERVED
HAIL...1.00IN
$$
JP1 follow-up statement
828
WWUS53 KPAH 280006
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT WED APR 27 2016
KYC059-280015-
/O.EXP.KPAH.TO.W.0026.000000T0000Z-160428T0015Z/
DAVIESS KY-
706 PM CDT WED APR 27 2016
...THE TORNADO WARNING FOR NORTHEASTERN DAVIESS COUNTY WILL EXPIRE AT
715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
KENTUCKY.
LAT...LON 3778 8698 3782 8702 3791 8693 3790 8691
3788 8690 3788 8689 3787 8691 3784 8691
3783 8689 3784 8689 3784 8686 3781 8683
TIME...MOT...LOC 0004Z 236DEG 49KT 3784 8693
$$
JPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 6:23 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 27, 6:23 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 623 PM CDT WED APR 27 2016 .UPDATE... Issued at 623 PM CDT Wed Apr 27 2016 Updated aviation section for 00z TAF package. && .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 623 PM CDT Wed Apr 27 2016 SHRA/TSRA will continue at KEVV/KOWB through approximately 03z, accompanied by predominantly MVFR conditions. After 03z, VFR conditions are expected. VFR conditions expected at KCGI/KPAH through the TAF period. Winds will be from the south around 10 kts, becoming southwest to west around 5 kts around 06z, then increasing to around 10 kts after 14z.| && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 302 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH STRONG OR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 27, 6:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HAUBSTADT 38.20N 87.57W
04/26/2016 GIBSON IN LAW ENFORCEMENT
TREE ACROSS THE ROAD AT INTERSECTION OF US 41 AND 68.
GRAIN BIN DESTROYED.
&&
KELLYHLocal storm report, Apr 27, 6:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 N MCLEANSBORO 38.12N 88.53W
04/26/2016 HAMILTON IL LAW ENFORCEMENT
TREE LIMBS DOWN ON STATE ROAD 242.
&&
KELLYHLocal storm report, Apr 27, 6:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 S FAIRFIELD 38.35N 88.37W
04/26/2016 WAYNE IL LAW ENFORCEMENT
POWER LINES DOWN FROM FALLING TREES ON US 45. TREES WERE
ALSO DOWN IN TOWN.
&&
KELLYHLocal storm report, Apr 27, 6:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/27/2016 VANDERBURGH IN LAW ENFORCEMENT
FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
FEW WATER RESCUES.
&&
BP2Local storm report, Apr 27, 6:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 7 NNE BENTON 36.95N 88.31W
04/27/2016 MARSHALL KY LAW ENFORCEMENT
TREES DOWN ACROSS ROADS RURAL AREAS.
&&
CTNLocal storm report, Apr 27, 6:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLASH FLOOD HENDERSON 37.84N 87.58W
04/27/2016 HENDERSON KY LAW ENFORCEMENT
SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD
IMPASSABLE.
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 27, 9:14 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more | 61 min |
| Apr 27, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 26 min |
| Apr 27, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 27 min |
| Apr 27, 4:35 PM CDT | Special Weather Statement | PAH | Marshall | 40 min |
| Apr 27, 4:36 PM CDT | Tornado Warning | PAH | Muhlenberg | 24 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 35 min |
| Apr 27, 4:45 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 30 min |
| Apr 27, 4:52 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 23 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 37 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 20 min |
| Apr 27, 4:57 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Marshall | 3 hr |
| Apr 27, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 32 min |
| Apr 27, 5:02 PM CDT | Tornado Warning | PAH | Muhlenberg | 28 min |
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 25 min |
| Apr 27, 5:15 PM CDT | Tornado Warning | PAH | McLean, Webster | 30 min |
| Apr 27, 5:28 PM CDT | Areal Flood Warning | PAH | Muhlenberg | 62 min |
| Apr 27, 5:32 PM CDT | Flash Flood Warning | PAH | Henderson, Union, Webster | 3 hr |
| Apr 27, 6:00 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 15 min |
| Apr 27, 6:10 PM CDT | Tornado Warning | PAH | Daviess, McLean | 20 min |
| Apr 27, 6:14 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| Apr 27, 6:17 PM CDT | Tornado Warning | PAH | Daviess, McLean | 13 min |
| Apr 27, 6:31 PM CDT | Areal Flood Warning | PAH | Hopkins | 89 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | PAH | Daviess | 12 min |
Nearby
Tornado Warnings in Kentucky, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.